Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 10, 2013, 10:10 PM EDT for 4 states. It was in force for 2 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2013, 10:10 PM EDT (02:10 UTC)
- Expired
- Apr 11, 2013, 12:15 AM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 22 counties
Kent County, DE, New Castle County, DE, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 10:21 PM EDT | TSTM WND GST 51 | Northeast Philadelphia, PA | |
| Apr 10, 10:35 PM EDT | MARINE TSTM WIND 45 | Sandy Hook, NJ | 39 KNOT GUST WITH A LINE OF STORMS. |
| Apr 10, 10:50 PM EDT | MARINE TSTM WIND 49 | Brick Twp, NJ | 43 KNOT GUST WITH A LINE OF STORMS. |
| Apr 10, 10:50 PM EDT | MARINE TSTM WIND 49 | Seaside Heights, NJ | 43 KNOT GUST WITH A LINE OF STORMS. |
| Apr 10, 10:55 PM EDT | MARINE TSTM WIND 45 | Barnegat, NJ | 39 KNOT GUST WITH A LINE OF STORMS. |
| Apr 10, 11:10 PM EDT | MARINE TSTM WIND 44 | Tuckerton, NJ | 38 KNOT GUST WITH A LINE OF STORMS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
657
WWUS81 KPHI 110210
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1010 PM EDT WED APR 10 2013
DEZ001-002-MDZ008-012-015-NJZ008>010-012>027-PAZ070-071-101>106-
110415-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CECIL MD-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE PA-EASTERN CHESTER PA-EASTERN MONMOUTH NJ-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-HUNTERDON NJ-KENT DE-KENT MD-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNE'S MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-UPPER BUCKS PA-
WESTERN CHESTER PA-WESTERN MONMOUTH NJ-WESTERN MONTGOMERY PA-
1010 PM EDT WED APR 10 2013
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BUCKS...BURLINGTON...
CAMDEN...CAPE MAY...CECIL...CHESTER...CUMBERLAND...DELAWARE...
GLOUCESTER...HUNTERDON...KENT...MERCER...MIDDLESEX...MONMOUTH...
MONTGOMERY...MORRIS...NEW CASTLE...OCEAN...PHILADELPHIA...QUEEN
ANNE'S...SALEM AND SOMERSET COUNTIES...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST TOWARD THE AREA FROM
EASTERN PENNSYLVANIA AND CENTRAL NEW JERSEY. THIS LINE WAS MOVING AT
45 MPH AND IS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 45 MPH.
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS CAN ALSO
BE EXPECTED. GIVEN THE FORWARD SPEED OF THIS LINE...IT SHOULD MOVE
THROUGH THE AREA BY MIDNIGHT.
LAT...LON 3977 7408 3943 7432 3892 7494 3917 7490
3918 7515 3959 7555 3897 7530 3884 7573
3914 7576 3892 7595 3890 7625 3918 7628
3952 7599 3971 7622 4082 7441 4060 7444
4061 7421 4047 7425 4045 7396
$$
JJMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 10, 9:34 PM EDT, 36 minutes earlier.
Area forecast discussion, Apr 10, 9:34 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT WED APR 10 2013
.SYNOPSIS...
A WEAK COLD FRONT WILL CONTINUE TO SAG SOUTH TOWARDS THE REGION
TONIGHT WHILE A STRONGER SURFACE LOW PRESSURE MOVES EASTWARD ALONG
IT. THE FRONT COULD PUSH THROUGH THE REGION ON THURSDAY AND STALL TO
OUR SOUTH BEFORE LIFTING BACK NORTH AS A WARM FRONT ON FRIDAY. A
STRONGER COLD FRONT WILL SWEEP THROUGH BY EARLY SATURDAY MORNING.
HIGH PRESSURE THEN MOVES BACK IN LATER ON SATURDAY AND SLOWLY SLIDES
OFF THE COAST ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS AND TSTMS CONTINUE TO ROLL ACROSS MUCH OF THE NRN TWO-
THIRDS OF THE AREA WITH PLENTY OF SPS/SVR ACTIVITY. FRONTAL SYSTEM
WILL CONTINUE TO MOVE SOUTHWARD AND BRING CHCS FOR MORE SHOWERS
OVERNIGHT. POPS/TEMPS/WINDS UPDATED WITH THE LATEST ESTF.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE FRONTAL BOUNDARY WILL CONTINUE TO SINK TO THE SOUTHWEST ON
FRIDAY. A COOL NORTHEAST TO EAST FLOW WILL CAUSE TEMPERATURE TO BE
ABOUT 20 DEGREES COOLER THAN THOSE OF TODAY AT MOST LOCATIONS. WE
ARE FORECASTING MAXIMUM TEMPERATURES MAINLY IN THE 60S WITH SOME 50S
IN THE NORTH AND SOME 70S ON THE UPPER DELMARVA WHERE THE FRONT WILL
ARRIVE LAST.
A DECK OF STRATUS IS EXPECTED TO BE DRAWN OFF THE OCEAN AND OVER OUR
REGION ON THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
TOUGH SITUATION ON FRIDAY IN TERMS OF FORECAST HIGHS ON FRIDAY WITH
MOS GUIDANCE NORTH OF THE DELMARVA OFF BY NEARLY 20 DEGREES FROM ONE
ANOTHER. FRONTAL POSITION IS KEY TO THE SITUATION PROVIDING EITHER A
DAMP EASTERLY FLOW OR WARMER SOUTHERLY FLOW. THE 12Z NAM IS
CONSIDERED THE OUTLIER FOR THIS LONG-TERM PACKAGE AND HAS THE FRONT
SAGGING ALL THE WAY THROUGH PHILLY INTO NORTHERN DELMARVA. THE
REMAINING OPERATION 12Z GUIDANCE, EXCLUDING THE EURO WHICH WAS NOT
READILY AVAILABLE FOR THIS ANALYSIS, SHOWS IT SAGGING SOUTH BUT THEN
AS THE SURFACE WAVE TO OUR WEST MOVES EASTWARD IT PULLS THE FRONT
BACK NORTH AND THE SURFACE WINDS VEER SOUTHWARD. DECIDED TO USE A
CONTINUITY FORECAST WITH HIGHS ON FRIDAY AND BLENDED IN SOME MET/MAV
GUIDANCE.
ONE THING THAT IS FOR SURE ON FRIDAY IS A RATHER ANOMALOUS
PWAT SURGE INTO OUR REGION AHEAD OF AN APPROACHING COLD FRONT FROM
THE WEST. PWAT VALUES JUMP UP TO 1.5 INCHES SO THERE IS PLENTY OF
MOISTURE TO TAP INTO. WE MAINTAIN THE HEAVY RAINFALL IN OUR GRIDS
AND PER HPC QPF AREAS NORTH OF THE METRO MAY RECEIVE UPWARDS OF
1-1.25 INCHES OF RAIN THROUGH FRIDAY AFTERNOON. WE DO NOT ANTICIPATE
RIVER FLOODING AT THIS TIME AS THE FRONT IS RATHER QUICK MOVING AND
SO SHOULD ANY CONVECTION THAT FIRES UP ALONG IT...BETTER CHANCE
SOUTH OF PHILLY WITHIN THE TRUE WARM SECTOR. SOME GUIDANCE SHOWING A
DECENT AMOUNT OF INSTABILITY WORKING IN ALONG WITH HIGHER SHEAR,
THEREFORE SOME STRONG/SEVERE CONVECTION CANNOT BE RULED OUT
ESPECIALLY IF WE CAN ERODE ANY STABLE LOW-LEVEL ENVIRONMENT. AS OF
NOW, WE HELD OFF ON ANY ENHANCED WORDING IN THE FORECAST WITH THIS
SYSTEM DUE TO DETAIL UNCERTAINTIES.
THE FRONT MOVES OFF THE COAST FRIDAY NIGHT AND A WESTERLY SURFACE
FLOW TAKES OVER. THE UPPER LEVEL TROUGH WILL BE JUST TO THE
NORTH-NORTHEAST OF OUR REGION WHICH KEEPS ITS COLD POOL LINGERING
THROUGH THE DAY ON SATURDAY. STEEPER LOW-LEVEL LAPSE RATES PROVIDE
THE CHANCE FOR ISOLATED SHOWERS ACROSS OUR NORTHERN ZONES. A TIGHT
PRESSURE GRADIENT BETWEEN THE DEPARTING LOW TO OUR EAST AND AN
APPROACHING HIGH PRESSURE TO OUR WEST WILL KEEP BREEZY CONDITIONS ON
SATURDAY. THE HIGH SHOULD CREST OVER THE REGION ON SUNDAY AND THE
WINDS WILL BEGIN TO RELAX AND THE SKIES SHOULD BE CLEAR.
TEMPERATURES WILL ALSO BE CLIMBING AGAIN UNDER A MOSTLY
WESTERLY FLOW.
ON MONDAY HIGH PRESSURE IS LIKELY TO BE IN PLACE TO OUR SOUTHEAST
RESULTING IN SOUTHERLY AND SOUTHWEST FLOW INTO THE REGION ALONG WITH
DRY AND WARM CONDITIONS. LOW PRESSURE IS LIKELY TO DEVELOP ALONG THE
GULF COAST AROUND THE MONDAY TIME-FRAME IN RESPONSE TO A DIGGING
SHORTWAVE IN THE SOUTHERN PLAINS. MODEL AGREEMENT HAS IMPROVED FROM
OVERNIGHT RUNS LEADING TO INCREASED CONFIDENCE THIS FEATURE WILL
TRACK SOUTH OF THE REGION. WENT A TOUCH ABOVE HPC GUIDANCE FOR TEMPERATURES
AFTER SEEING THE 12Z GFS COME IN MUCH WARMER THAN PREVIOUS RUNS,
EVEN WARMER THAN THE EC IN SPOTS. IF A TREND IS TO BE ESTABLISHED IT
MAY TO WHERE TO TEMPERATURES MAY NEED TO BE RAISED SOME MORE IF
STRONG SOUTHERLY FLOW IS REALIZED. DID NOT DEVIATE MUCH FROM MODEL
AND HPC GUIDANCE ON WINDS FROM MONDAY THROUGH WEDNESDAY. WE MAY HAVE SOME
STRONG WIND GUSTS MONDAY AFTERNOON BUT WINDS SHOULD STAY BELOW ADV
CRITERIA. A FRONTAL BOUNDARY MAY BEGIN TO APPROACH THE REGION ON
WEDNESDAY. THE GFS IS MOST AGGRESSIVE BRINGING THIS IN LATE TUESDAY
WHILE THE EC AND CMC HOLD ANY INFLUENCES FROM THE BOUNDARY TILL LATER
WEDNESDAY AND BEYOND THIS FORECAST PERIOD. THE EC ENSEMBLE MEAN
APPEARS TO HOLD A STRONGER RIDGE IN PLACE FOR THIS PERIOD COMPARED
TO THE OP RUN AS WELL. WITH UNCERTAINTIES IN THE TIMING AND BEING
SEVERAL DAYS AWAY WILL PLACE LOW/SLIGHT CHANCE THUNDERSTORMS FOR
TUESDAY AND WEDNESDAY. THIS FRONT MAY BRING SOME UNSETTLED WX TO THE
REGION BUT WILL NOT GO INTO DETAILS ATTM BEING SEVERAL DAYS AWAY.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VARIABLE CONDITIONS ACROSS THE TERMINALS WITH WIND
DIRECTIONS/TIMING OF THE SHOWERS BEING THE MAIN PROBLEMS OVER THE
EVENING. CIGS/VSBYS EXPECTED TO DECREASE OVERNIGHT FROM N TO S AS
A FRONTAL SYSTEM MOVES ACROSS THE AREA. EXPECT FREQ AMDS TO
TERMINALS.
OUTLOOK...
FRIDAY...SUB-VFR CONDITIONS EXPECTED WITH NUMEROUS SHOWERS AND
POSSIBLE THUNDERSTORMS. THE RAIN MAY BE HEAVY AT TIMES, ESPECIALLY LATE
FRIDAY MORNING. EAST WINDS 10-20 KNOTS PROBABLY TURN SOUTHERLY
FOR A TIME FRIDAY, THEN BECOMING WESTERLY LATE FRIDAY.
FRIDAY NIGHT THROUGH MONDAY...MAINLY VFR. WEST-NORTHWEST WINDS
GENERALLY 10-20 KNOTS.
&&
.MARINE...
A FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS NORTHERN NEW JERSEY
AND THE COASTAL WATERS OFF NEW JERSEY DURING THE NIGHT. FREQUENT
SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS OVERNIGHT. THE
FRONTAL BOUNDARY IS FORECAST TO PROGRESS TO THE WEST AND SOUTH
FROM LATE TONIGHT INTO THURSDAY. THE FLOW OVER THE COASTAL WATERS
OF NEW JERSEY AND DELAWARE WILL SETTLE INTO THE NORTHEAST AND
EAST. WIND SPEEDS ARE FORECAST TO REMAIN BELOW 25 KNOTS FOR
TONIGHT AND THURSDAY AND WAVE HEIGHTS SHOULD STAY UNDER 5 FEET.
OUTLOOK...
COMPLEX LOW PRESSURE SYSTEM WITH ASSOCIATED STALLING FRONTAL
BOUNDARY WILL BE DRAPED SOMEWHERE ACROSS OUR WATERS ON FRIDAY.
TO THE NORTH OF THIS BOUNDARY WE WILL HAVE AN EASTERLY FLOW WHILE
THE SOUTH WILL HAVE A SOUTHERLY FLOW. WITHIN THE SOUTHERLY FLOW
WILL WE WILL START TO SEE SEAS BUILDING CLOSE TO 5 FEET ON FRIDAY
WHILE THE EASTERLY FLOW LOOKS TO PRODUCE SOME STRONG SMALL CRAFT
ADVISORY GUSTS. THAT BEING SAID WE HAVE RAISED THE SCA FLAG FOR
LITTLE EGG NORTH ON FRIDAY...FOR THE TIME BEING. FURTHER SOUTH
WILL LIKELY NEED TO BE ADDED BY LATER SHIFTS.
A COLD FRONT WILL THEN SWEEP THROUGH LATER ON FRIDAY WITH A LOT OF
RAINFALL AND POSSIBLE THUNDERSTORMS. HIGH PRESSURE THEN MOVES BACK
IN FOR A MAJORITY OF THE WEEKEND WITH WEST WINDS AND RELAXING
CONDITIONS.
&&
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THURSDAY TO 8 PM EDT FRIDAY FOR
ANZ450-451.
&&
SYNOPSIS...GAINES/HEAVENER
NEAR TERM...
SHORT TERM...IOVINO
LONG TERM...GAINES/GORSE/HEAVENER
AVIATION... /HEAVENER
MARINE...GAINES/IOVINO/HEAVENERHazardous weather outlook, Apr 10, 3:57 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 357 PM EDT WED APR 10 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-112000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 357 PM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF SOME GUSTY THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND POSSIBLE THUNDERSTORMS WITH DOWNPOURS ARE ANTICIPATED FOR THURSDAY NIGHT AND FRIDAY MORNING. POOR DRAINAGE FLOODING WILL BE POSSIBLE, AND ANY STRONGER STORMS COULD PRODUCE LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-112000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 357 PM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF SOME GUSTY THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND POSSIBLE THUNDERSTORMS ARE ANTICIPATED FOR THURSDAY NIGHT AND FRIDAY MORNING. ANY STRONGER STORMS COULD PRODUCE LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 10, 8:18 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
818 PM EDT WED APR 10 2013
NJZ010-012-013-015-017>020-027-PAZ070-071-104-106-110215-
CAMDEN NJ-DELAWARE PA-EASTERN MONTGOMERY PA-GLOUCESTER NJ-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-PHILADELPHIA PA-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
818 PM EDT WED APR 10 2013
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
DELAWARE...GLOUCESTER...MERCER...MIDDLESEX...MONTGOMERY...OCEAN...
PHILADELPHIA...AND SOMERSET COUNTIES...
AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS IN SOUTHEASTERN PENNSYLVANIA AND
CENTRAL NEW JERSEY...MOVING SOUTHEAST AROUND 35 MPH. AS THIS LINE OF
THUNDERSTORMS MOVES THROUGH THE AREA...EXPECT HEAVY
DOWNPOURS...GUSTY WINDS UP TO 40 MPH...NUMEROUS CLOUD TO GROUND
LIGHTNING STRIKES...AND EVEN SMALL HAIL. PONDING OF WATER CAN BE
EXPECTED ON ROADWAYS IN THE VICINITY OF THE HEAVIEST RAIN.
LAT...LON 3973 7474 3955 7496 3978 7544 3981 7543
3986 7560 3998 7544 4025 7522 4040 7497
4034 7494 4035 7486 4043 7475 4050 7479
4065 7453 4063 7441 4062 7442 4060 7444
4060 7422 4049 7426 4045 7419 4004 7411
JJMLocal storm report, Apr 10, 8:51 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
851 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CANADENSIS 41.19N 75.25W
04/10/2013 E1.00 INCH MONROE PA NWS OFFICE
0600 PM HAIL EAST STROUDSBURG 41.00N 75.18W
04/10/2013 E1.00 INCH MONROE PA PUBLIC
0600 PM TSTM WND DMG MONTAGUE 41.30N 74.78W
04/10/2013 SUSSEX NJ 911 CALL CENTER
TREES DOWN
0600 PM HAIL MONTAGUE 41.30N 74.78W
04/10/2013 E0.62 INCH SUSSEX NJ 911 CALL CENTER
0630 PM TSTM WND DMG WASHINGTON TWP 40.73N 75.64W
04/10/2013 LEHIGH PA 911 CALL CENTER
TREES DOWN
0650 PM HAIL ALLENTOWN 40.59N 75.48W
04/10/2013 E0.62 INCH LEHIGH PA TRAINED SPOTTER
0650 PM HAIL ALLENTOWN 40.59N 75.48W
04/10/2013 E0.62 INCH LEHIGH PA TRAINED SPOTTER
0650 PM TSTM WND DMG 3 SW HANOVER TWP 40.64N 75.44W
04/10/2013 LEHIGH PA 911 CALL CENTER
TREES DOWN
0700 PM HAIL BETHLEHEM 38.75N 75.94W
04/10/2013 E0.88 INCH CAROLINE MD PUBLIC
0705 PM HAIL RIEGELSVILLE 40.59N 75.19W
04/10/2013 E1.00 INCH WARREN NJ PUBLIC
0750 PM TSTM WND DMG 3 NE POTTSGROVE 40.30N 75.57W
04/10/2013 MONTGOMERY PA 911 CALL CENTER
TREES AND WIRES DOWN
0815 PM TSTM WND DMG VALLEY GREEN 40.11N 75.22W
04/10/2013 MONTGOMERY PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER PHI1300044 PHI1300033 PHI1300034 PHI1300035 PHI1300039
PHI1300036 PHI1300037 PHI1300040 PHI1300038 PHI1300041 PHI1300042
PHI1300043
MPDLocal storm report, Apr 10, 9:10 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL BETHLEHEM 40.63N 75.37W
04/10/2013 E0.88 INCH NORTHAMPTON PA PUBLIC
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER PHI1300038
MPD/GORSESpecial weather statement, Apr 10, 9:36 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
936 PM EDT WED APR 10 2013
DEZ001-NJZ001-007>010-012-015-PAZ060>062-070-071-101>106-110300-
BERKS PA-DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-
MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-PHILADELPHIA PA-SOMERSET NJ-
SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
936 PM EDT WED APR 10 2013
...STRONG THUNDERSTORM WILL AFFECT BERKS...BUCKS...CHESTER...DELAWARE
...HUNTERDON...LEHIGH...MERCER...MIDDLESEX...MONTGOMERY...MORRIS...
NEW CASTLE...NORTHAMPTON...PHILADELPHIA...SOMERSET...SUSSEX...
AND WARREN COUNTIES.
AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST THROUGH SOUTHEASTERN
PENNSYLVANIA AND CENTRAL DELAWARE. THIS LINE WAS MOVING AT 45 MPH
AND IS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 40 MPH. CLOUD TO
GROUND LIGHTNING...SMALL HAIL AND BRIEF HEAVY DOWNPOURS CAN ALSO BE
EXPECTED. GIVEN THE FORWARD SPEED OF THIS LINE...IT SHOULD MOVE
THROUGH THE AREA BY MIDNIGHT.
LAT...LON 4049 7641 4058 7603 4078 7568 4086 7529
4109 7496 4110 7500 4110 7499 4124 7467
4091 7426 4090 7433 4067 7445 4067 7443
4067 7440 4060 7444 4060 7421 4040 7426
3982 7549 3976 7607 4014 7589
JJMLocal storm report, Apr 10, 9:58 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
958 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CANADENSIS 41.19N 75.25W
04/10/2013 E1.00 INCH MONROE PA NWS OFFICE
0600 PM HAIL EAST STROUDSBURG 41.00N 75.18W
04/10/2013 E1.00 INCH MONROE PA PUBLIC
0600 PM TSTM WND DMG MONTAGUE 41.30N 74.78W
04/10/2013 SUSSEX NJ 911 CALL CENTER
TREES DOWN
0600 PM HAIL MONTAGUE 41.30N 74.78W
04/10/2013 E0.75 INCH SUSSEX NJ 911 CALL CENTER
0630 PM TSTM WND DMG WASHINGTON TWP 40.73N 75.64W
04/10/2013 LEHIGH PA 911 CALL CENTER
TREES DOWN
0647 PM HAIL ALLENTOWN 40.59N 75.48W
04/10/2013 M0.50 INCH LEHIGH PA TRAINED SPOTTER
HALF INCH HAIL COVERED HALF OF THE GROUND.
0650 PM HAIL ALLENTOWN 40.59N 75.48W
04/10/2013 E0.75 INCH LEHIGH PA TRAINED SPOTTER
0650 PM HAIL ALLENTOWN 40.59N 75.48W
04/10/2013 E0.75 INCH LEHIGH PA TRAINED SPOTTER
0650 PM TSTM WND DMG 3 SW HANOVER TWP 40.64N 75.44W
04/10/2013 LEHIGH PA 911 CALL CENTER
TREES DOWN
0700 PM HAIL BETHLEHEM 40.63N 75.37W
04/10/2013 E0.88 INCH NORTHAMPTON PA PUBLIC
0705 PM HAIL RIEGELSVILLE 40.59N 75.19W
04/10/2013 E1.00 INCH WARREN NJ PUBLIC
0750 PM TSTM WND DMG 3 NE POTTSGROVE 40.30N 75.57W
04/10/2013 MONTGOMERY PA 911 CALL CENTER
TREES AND WIRES DOWN
0815 PM TSTM WND DMG VALLEY GREEN 40.11N 75.22W
04/10/2013 MONTGOMERY PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER PHI1300044 PHI1300033 PHI1300034 PHI1300035 PHI1300039
PHI1300045 PHI1300036 PHI1300037 PHI1300040 PHI1300038 PHI1300041
PHI1300042 PHI1300043
MPD/GORSESpecial weather statement, Apr 10, 10:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1010 PM EDT WED APR 10 2013
DEZ001-002-MDZ008-012-015-NJZ008>010-012>027-PAZ070-071-101>106-
110415-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CECIL MD-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE PA-EASTERN CHESTER PA-EASTERN MONMOUTH NJ-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-HUNTERDON NJ-KENT DE-KENT MD-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNE'S MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-UPPER BUCKS PA-
WESTERN CHESTER PA-WESTERN MONMOUTH NJ-WESTERN MONTGOMERY PA-
1010 PM EDT WED APR 10 2013
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BUCKS...BURLINGTON...
CAMDEN...CAPE MAY...CECIL...CHESTER...CUMBERLAND...DELAWARE...
GLOUCESTER...HUNTERDON...KENT...MERCER...MIDDLESEX...MONMOUTH...
MONTGOMERY...MORRIS...NEW CASTLE...OCEAN...PHILADELPHIA...QUEEN
ANNE'S...SALEM AND SOMERSET COUNTIES...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST TOWARD THE AREA FROM
EASTERN PENNSYLVANIA AND CENTRAL NEW JERSEY. THIS LINE WAS MOVING AT
45 MPH AND IS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 45 MPH.
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS CAN ALSO
BE EXPECTED. GIVEN THE FORWARD SPEED OF THIS LINE...IT SHOULD MOVE
THROUGH THE AREA BY MIDNIGHT.
LAT...LON 3977 7408 3943 7432 3892 7494 3917 7490
3918 7515 3959 7555 3897 7530 3884 7573
3914 7576 3892 7595 3890 7625 3918 7628
3952 7599 3971 7622 4082 7441 4060 7444
4061 7421 4047 7425 4045 7396
JJMThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:18 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Mercer, Middlesex, Somerset | 117 min |
| Apr 10, 8:54 PM EDT | Special Marine Warning | PHI | 111 min | |
| Apr 10, 9:36 PM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 84 min |
| Apr 10, 10:36 PM EDT | Special Marine Warning | PHI | 114 min | |
| Apr 10, 10:51 PM EDT | Special Marine Warning | PHI | 114 min | |
| Apr 11, 3:54 AM EDT | Gale Warning | PHI | 12 hr |
Nearby
Special Weather Statements in New Jersey, 2013Special Weather Statements in Pennsylvania, 2013Special Weather Statements in Maryland, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.